Q:

Is it common to feel joint pain after chemotherapy?

A:

Quick Answer

It is common to feel joint pain after chemotherapy, according to the American Society of Clinical Oncology. This pain can persist months or even years after the chemotherapy ends.

Continue Reading
Is it common to feel joint pain after chemotherapy?
Credit: Caiaimage/Martin Barraud OJO+ Getty Images

Full Answer

Chemotherapy increases the risk of osteoporosis, or a thinning of the bones, in some people, explains the American Society of Clinical Oncology. Joint pain may accompany this thinning of bone tissue, and patients who are sedentary are especially at risk. Medical experts recommend that patients who have undergone chemotherapy become physically active to lower the risk. Chemotherapy patients should avoid smoking, limit their alcohol intake, and eat foods that are abundant in calcium and vitamin D, which promote strong bones, notes the National Institutes of Health.

Learn more about Cancer

Related Questions

Explore